Dust Storm, E Riverside T X E
- When
- August 12, 3:30 PM PST
- Where
- E Riverside T X E forecast zone
- Reported by
- TRAINED SPOTTER
Dust storm reduced visibility to near zero along Interstate 10 from Blythe to Desert Center.
1 dust storm, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 12, 2:30 PM PST, 1 hour earlier.
AZZ020>028-CAZ030>033-130545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST THU AUG 12 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT OVER EASTERN ARIZONA AND LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST ARE RESULTING IN A MOIST FLOW OF AIR FROM THE SOUTH. THIS MEANS AN OVERALL INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THE REST OF THE WEEK. A DRIER FLOW OF AIR FROM THE WEST WILL RETURN WITH A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE EARLY AND MIDDLE PARTS OF NEXT WEEK. LOWER TEMPERATURES AND HIGHER HUMIDITY ARE EXPECTED THROUGH THE END OF THE WEEK...WITH SOME RECOVERY IN TEMPERATURES AND LOWER HUMIDITY EXPECTED DURING THE EARLY AND MIDDLE PARTS OF NEXT WEEK. && .DISCUSSION... UNUSUAL PATTERN FOR THE SUMMER SEASON CONTINUES. MID AFTERNOON TEMPERATURES GENERALLY CONTINUED THE SAME TREND AS LATE THIS MORNING AND WERE 3 TO 5 DEGREES LOWER COMPARED WITH THE SAME TIME YESTERDAY. MEANWHILE...DEW POINT TEMPERATURES WERE CATCHING UP TO YESTERDAY IN MOST LOCATIONS. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS IN A FLOW ALOFT FROM THE SOUTH IS EXPECTED THROUGH AT LEAST FRIDAY. THUS... EXPECT AN UPSWING IN SHOWERS AND THUNDERSTORMS TONIGHT THROUGH FRIDAY NIGHT. SOME SEVERE THUNDERSTORMS ARE EXPECTED WITH STRONG GUSTY DAMAGING WINDS AND LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH MAY HAVE TO BE ISSUED AT LEAST FOR SOUTHERN GILA COUNTY FOR FRIDAY AFTERNOON AND EVENING. HAIL IS ALSO EXPECTED MAINLY IN THE HIGHER TERRAIN. HAVE CHANGED THE WORDING FROM CHANCE TO SCATTERED SHOWERS AND THUNDERSTORMS AND BUMPED UP THE PROBABILITY TO 40 PERCENT IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT WITH THE EXPECTATION OF SEVERE THUNDERSTORMS AS PREVIOUSLY MENTIONED. THE LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE EAST OVER SOUTHERN CALIFORNIA BY LATE FRIDAY...AND OVER ARIZONA BY SATURDAY FOR ADDED DYNAMICS. A DRIER FLOW OF AIR FROM THE WEST WILL RETURN WITH A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE EARLY AND MIDDLE PARTS OF NEXT WEEK. LOWER TEMPERATURES AND HIGHER HUMIDITY ARE EXPECTED THROUGH THE END OF THE WEEK...WITH SOME RECOVERY IN TEMPERATURES AND LOWER HUMIDITY EXPECTED DURING THE EARLY AND MIDDLE PARTS OF NEXT WEEK. CURRENT NAME PROJECT IOP WILL CONTINUE THROUGH 00Z SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1214 PM MST THU AUG 12 2004 AZZ022-023-027-028-130700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1214 PM MST THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA...AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY. .DAY ONE...TODAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS AND DUST STORMS WITH REDUCED VISIBILITY...AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH SATURDAY NIGHT. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS WITH BLOWING DUST AND REDUCED VISIBILITY..AND LOCALLY HEAVY RAIN. THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DECREASE EARLY NEXT WEEK. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-130700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1214 PM MST THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY/ TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING AT LEAST THROUGH SATURDAY NIGHT. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS...AND LOCALLY HEAVY RAIN WITH ROCK SLIDES...FLOODING OF CANYONS...NORMALLY DRY WASHES AND LOW SPOTS ON ROADS AND OTHER LOW SPOT AREAS. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-026-130700- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 1214 PM MST THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY AND LA PAZ COUNTY. .DAY ONE...TODAY THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS AND DUST STORMS WITH REDUCED VISIBILITY...AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH SATURDAY NIGHT. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS WITH BLOWING DUST AND REDUCED VISIBILITY. LOCALLY HEAVY RAIN IS POSSIBLE. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-130700- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 1214 PM MST THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR IMPERIAL COUNTY...EASTERN RIVERSIDE COUNTY...JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY IN SOUTHWEST ARIZONA...AND FAR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE HIGHER TERRAIN THIS AFTERNOON AND THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY WINDS AND BLOWING DUST WITH REDUCED VISIBILITY...BUT LOCALLY HEAVY RAIN IS POSSIBLE MAINLY OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH SATURDAY. THE MAIN WEATHER HAZARDS WILL BE STRONG GUSTY POSSIBLY DAMAGING WINDS WITH BLOWING DUST AND REDUCED VISIBILITY. LOCALLY HEAVY RAIN IS POSSIBLE MAINLY OVER THE HIGHER TERRAIN WITH FLOODING OF CANYONS...NORMALLY DRY WASHES AND LOW SPOTS ON ROADS AND OTHER LOW SPOT AREAS .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
317 PM MST THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL JOSHUA TREE 34.13N 116.32W
08/12/2004 0.75 INCH SAN BERNARDINO CA PARK/FOREST SRVC
0.75 INCH HAIL REPORTED AT NORTH ENTRANCE TO JOSHUA TREE
NATIONAL PARK
&&
DG1 dust storm. Local standard time, as filed.
Dust storm reduced visibility to near zero along Interstate 10 from Blythe to Desert Center.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415511.